Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 218, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 4, 2007, 3:34 AM CDT for Ellis County, Trego County, Kansas. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2007, 3:34 AM CDT (08:34 UTC)
- Expired
- Jul 4, 2007, 4:15 AM CDT
- In force
- 41 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
Counties Ellis County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 125 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 3:40 AM CDT | NON-TSTM WND GST 60 | 6 Ne Cedar Bluff, KS | |
| Jul 4, 3:45 AM CDT | HAIL 0.88 | 10 S Ellis, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1675 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 040834 SVRDDC KSC051-195-040915- /O.NEW.KDDC.SV.W.0218.070704T0834Z-070704T0915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 334 AM CDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN ELLIS COUNTY IN CENTRAL KANSAS. EASTERN TREGO COUNTY IN WEST CENTRAL KANSAS. * UNTIL 415 AM CDT * AT 329 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF CEDAR BLUFF...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... CEDAR BLUFF... YOCEMENTO... ANTONINO... RURAL RESIDENCES OF EASTERN TREGO AND SOUTHWESTERN ELLIS COUNTIES. IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3869 9939 3898 9935 3909 9975 3870 9976 $$ RITTERLING
2 follow-up statements
000 WWUS53 KDDC 040851 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 351 AM CDT WED JUL 4 2007 KSC051-195-040915- /O.CON.KDDC.SV.W.0218.000000T0000Z-070704T0915Z/ TREGO KS-ELLIS KS- 351 AM CDT WED JUL 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR SOUTHWESTERN ELLIS AND EASTERN TREGO COUNTIES... AT 346 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF ANTONINO...MOVING EAST AT 15 MPH. IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3869 9939 3898 9935 3909 9975 3870 9976 $$ RITTERLING
000 WWUS53 KDDC 040912 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 412 AM CDT WED JUL 4 2007 KSC051-195-040922- /O.EXP.KDDC.SV.W.0218.000000T0000Z-070704T0915Z/ TREGO KS-ELLIS KS- 412 AM CDT WED JUL 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ELLIS AND EASTERN TREGO COUNTIES EXPIRES AT 415 AM CDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL WILL STILL BE POSSIBLE OVER EASTERN TREGO AND SOUTHWESTERN ELLIS COUNTIES. LAT...LON 3869 9939 3898 9935 3909 9975 3870 9976 $$ RITTERLING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:13 PM CDT, 12 hours 21 minutes earlier.
Area forecast discussion, Jul 3, 3:13 PM CDT, 12 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 313 PM CDT TUE JUL 3 2007 .DISCUSSION... DAYS 1-2... MAIN QUESTION IN THE FCST WILL BE TONIGHTS POTENTIAL MCS MOVING THROUGH PORTIONS OF WESTERN, NORTHERN, AND CENTRAL KS. BEEN TRACKING A DISTURBANCE MOVING THROUGH THE ROCKIES WHICH WAS CENTERED SOMEWHERE NEAR CHEYENNE WYOMING EARLY THIS AFTERNOON. THERE WAS A WEAK SURFACE REFLECTION OF THIS FEATURE ALONG A SLOW MOVING COLD OVER EASTERN COLORADO. A FIELD OF ACCAS CLOUDS WERE NOTED OVER FAR SOUTHWEST NEBRASKA INDICATIVE OF SOME MID LEVEL INSTABILITY AND LIFT. THE COLD FRONT HAD SURGED SOUTH DOWN THE HIGH PLAINS OF EASTERN COLORADO TODAY AND SOME INITIAL SHOWERS AND TSTMS HAD DEVELOPED ALONG AND JUST SOUTH OF THE PALMER DIVIDE. OTHER STORMS ARE EXPECTED TO DEVELOP LATE THIS AFTN OVER FAR SOUTHWEST NEBRASKA AND NORTHWEST KANSAS IN AREA OF STRONGEST LOW LEVEL CONVERGENCE. QUESTION BECOMES THEN HOW ORGANIZED A MCS CAN EVOLVE. THINK THERE IS ENOUGH UPPER SUPPORT WITH THE SHORTWAVE DISTURBANCE TO MAINTAIN AT LEAST A SMALL CONVECTIVE SYSTEM...GIVEN LOW LEVEL MOISTURE AVAILABILITY...WELL INTO THE NIGHT. EXPLICIT HIGH-RES (4KM) WRF-NMM CONVECTIVE PRECIP OUTPUT SUGGESTS A SELF- SUSTAINING MCS THROUGH AT LEAST 09Z...BY WHICH TIME SHOULD BE LOCATED OVER NORTHERN/CENTRAL DDC CWA. SHOULD A WELL-ORGANIZED SYSTEM DEVELOP WITH MATURE COLD POOL...CORFIDI FORWARD PROPAGATION VECTORS SUGGEST SOUTH-SOUTHEASTWARD MOVEMENT AROUND 25-30 KTS. REMNANT SHOWERS/ISOLD TSTMS FROM DYING MCS AROUND DAYBREAK TOMORROW SHOULD STILL EXIST OVER PORTIONS OF SW KS. IT IS REALLY UNCERTAIN AS TO HOW MUCH PCPN WILL FALL...BUT HIGHEST AMOUNTS ARE EXPECTED OVER THE NORTHERN CWA FROM WAKEENEY TO HAYS LATE THIS EVENING THROUGH A FEW HOURS AFTER MIDNIGHT. THE EVOLUTION OF TONIGHTS MCS WILL HAVE IMPLICATIONS ON WHAT TOMORROWS SENSIBLE WX WILL BRING OVER SOUTHWEST KANSAS FOR THE 4TH OF JULY HOLIDAY. A CHAOTIC LOW LEVEL WIND FIELD EARLY IN THE DAY WILL LIKELY MAKE THE FORECAST FOR TIMING/LOCATION OF CONVECTIVE REGENERATION DIFFICULT AT BEST...NEVERTHELESS THE EFFECTIVE BOUNDARY SHOULD LAY ACROSS FAR SOUTHERN KANSAS RESULTING ADDITIONAL STORMS. THE UPPER DISTURBANCE RESPONSIBLE FOR ALL THIS CONVECTIVE ACTIVITY WILL ALSO LIKELY BE LOCATED OVER SOUTHWEST KANSAS...ENHANCED PERHAPS BY TONIGHTS MCS. WILL LEAVE THE POP/WX FORECAST FOR TOMORROW ESSENTIALLY UNCHANGED WITH 30-40 PERCENT CHANCE OF STORMS DURING THE DAY AND EVENING. BY THURSDAY...WEAK UPPER VORT WILL LIKELY SHIFT FAR ENOUGH SOUTH TO KEEP BEST PRECIP CHANCES TO OUR SOUTH. CURRENT FCST FOR THURSDAY IS DRY AND WILL KEEP THAT AS IS FOR NOW. -UMSCHEID DAYS 3-7... MODELS REMAIN IN GOOD AGREEMENT WITH S/W TROF ASSOCIATED WITH RIGHT ENTRANCE REGION OF 25H JET MOVING ACROSS THE NORTHERN PLAINS EARLY THIS WEEKEND. AS IT DOES OUR LEE TROF OVER THE WESTERN HIGH PLAINS WILL SHIFT EASTWARD INTO WESTERN KS AND A COLD FRONT WILL WORK ITS WAY SOUTH TOWARDS NW KS. WARM 85H THERMAL RIDGE AHEAD OF OUR FRONT AND ALONG OUR LEE TROF IS STILL PROGGED TO MOVE INTO OUR W/NW CWA ON SATURDAY WITH ECWMF/GFS BOTH SHOWING 24-28C 85H TEMPS BY 00Z SUN. 24HR 85H TEMPS THEN DO NOT CHANGE MUCH BY 00Z MONDAY SO WILL KEEP THE WARMEST TEMPS IN OUR NW BOTH DAYS OVER THE WEEKEND WITH SOMEWHAT COOLER TEMPS IN THE SOUTHEAST. BY EARLY NEXT WEEK MODELS AND ENSEMBLES BEGIN TO SHOW SIGNIFICANT DIVERGING SOLUTIONS. THIS COMBINED WITH WEAK FLOW PROGGED ALOFT HAVE NOT IMPROVED CONFIDENCE IN THE LAST FEW DAYS. WILL THEREFORE TREND TOWARDS PERSISTENCE AND CLIMO AND KEEP SOME LOW POPS GOING NEAR OUR SURFACE BOUNDARIES. && .AVIATION... CLOUDS SLOWLY ERODING FROM WEST TO EAST TODAY WITH SC/CU LIKELY TO KEEP A BROKEN DECK AROUND THROUGH MOST OF THE DAY NEAR AND EAST KDDC AND KHYS. MODIFYING 12Z SOUNDING SUGGESTS CIGS AOA 3000FT THIS AFTERNOON. MODEL SOUNDINGS AT 12Z WED NOT NEARLY AS SATURATED AS IT WAS EARLIER TODAY. ALTHOUGH AT THIS TIME DO NOT THINK FOG WILL BE AS BIG AN ISSUE TOMORROW AS IT WAS EARLIER TODAY WILL LOWER VSBYS SOME AROUND DAYBREAK BASED ON HIGH DWPT AND LIGHT WINDS BUT THIS WILL BE SHORT LIVED. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 90 65 87 / 30 40 40 10 GCK 65 91 64 89 / 40 30 30 10 EHA 64 91 64 89 / 20 30 30 10 LBL 66 93 65 89 / 20 30 30 10 HYS 68 89 64 89 / 50 30 20 0 P28 69 90 70 85 / 20 30 30 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN25/18/18
Hazardous weather outlook, Jul 3, 3:40 PM CDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 340 PM CDT TUE JUL 3 2007 KSZ030-031-043>046-061>066-074>081-084>090-041000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 340 PM CDT TUE JUL 3 2007 /240 PM MDT TUE JUL 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ORGANIZED AREA OF THUNDERSTORMS IS EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EARLY THIS EVENING FROM NORTHEAST COLORADO THROUGH FAR NORTHWEST KANSAS INTO FAR SOUTHWEST NEBRASKA ALONG AN ADVANCING COLD FRONT. THESE STORMS ARE EXPECTED TO ORGANIZE INTO AT LEAST A SMALL CONVECTIVE SYSTEM LATE TONIGHT AS IT MOVES SOUTH THROUGH WESTERN KANSAS. AT THIS TIME...AN ORGANIZED SEVERE WEATHER THREAT APPEARS MINIMAL...HOWEVER THE STRONGEST STORMS LATE TONIGHT WILL BE CAPABLE OF WIND GUSTS IN EXCESS OF 55 MPH. THE THUNDERSTORM ACTIVITY WILL BEGIN TO WANE IN INTENSITY AND COVERAGE AFTER 2 AM CDT. SOME LOCALLY HEAVY RAINFALL IS ALSO EXPECTED MAINLY NORTH OF A LINE FROM SYRACUSE TO GARDEN CITY TO NESS CITY TO HAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN WEDNESDAY AFTERNOON ALONG A PACIFIC COLD FRONT NEAR A LINE FROM RUSH CENTER TO JOHNSON. THE ATMOSPHERE OVER SOUTHWEST KANSAS WILL BECOME VERY UNSTABLE WEDNESDAY AFTERNOON...AND A FEW OF THE THUNDERSTORMS MAY PRODUCE LARGE HAIL AND LOCALLY DAMAGING WINDS. THE THUNDERSTORMS WILL MOVE TOWARD THE SOUTHEAST DURING THE AFTERNOON AND EVENING HOURS AND WILL REACH PRATT...COLDWATER AND MEDICINE LODGE BY MIDNIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD BE ON ALERT FOR POSSIBLE SEVERE WEATHER EVENTS LATE TONIGHT MAINLY NORTH OF JOHNSON TO GARDEN CITY TO NESS CITY TO HAYS. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC UMSCHEID
In the hours before
Special weather statement, Jul 4, 1:02 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 102 AM CDT WED JUL 4 2007 KSZ062-063-040645- FINNEY-KEARNY- 102 AM CDT WED JUL 4 2007 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FINNEY AND EASTERN KEARNY COUNTIES... AT 101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF LYDIA...OR 11 MILES NORTH OF DEERFIELD...MOVING SOUTHEAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3826 10129 3809 10142 3788 10097 3824 10088 RITTERLING
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 1:02 AM CDT | Special Weather Statement | DDC | Kearny | 43 min |
| Jul 4, 1:36 AM CDT | Severe Thunderstorm Warning | DDC | Finney | 24 min |
| Jul 4, 2:03 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Haskell | 21 min |
| Jul 4, 3:29 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford | 61 min |
| Jul 4, 3:48 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 42 min |
| Jul 4, 4:21 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 54 min |
| Jul 4, 5:20 PM CDT | Special Weather Statement | DDC | Clark | 40 min |
| Jul 4, 5:38 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 42 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.